Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 459, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 10:36 PM EDT for 4 counties in Kentucky. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 10:36 PM EDT (02:36 UTC)
- Expired
- Jul 26, 2012, 10:45 PM EDT
- In force
- 9 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Boyle County, KY, Casey County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WUUS53 KLMK 270236 SVRLMK KYC021-045-155-217-270305- /O.NEW.KLMK.SV.W.0459.120727T0236Z-120727T0305Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1036 PM EDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY... NORTHWESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 1105 PM EDT * AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENBRIAR...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... LEBANON... RILEY AND MERRIMAC... GRAVEL SWITCH AND ALICETON... FORKLAND AND CHILTON... ELLISBURG AND PEYTONS STORE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. && LAT...LON 3764 8488 3738 8488 3741 8529 3759 8530 TIME...MOT...LOC 0236Z 270DEG 31KT 3750 8521 WIND...HAIL 60MPH 0.88IN $$ MP
1 follow-up statement
938 WWUS53 KLMK 270245 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 PM EDT THU JUL 26 2012 KYC021-045-155-217-270254- /O.CAN.KLMK.SV.W.0459.000000T0000Z-120727T0305Z/ MARION KY-TAYLOR KY-BOYLE KY-CASEY KY- 1045 PM EDT THU JUL 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASEY...SOUTHWESTERN BOYLE...NORTHEASTERN TAYLOR AND SOUTHEASTERN MARION COUNTIES IS CANCELLED... THE STORM AND OUTFLOW THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...CONTINUOUS LIGHTNING...AND GUSTY WINDS TO 50 MPH. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. LAT...LON 3764 8488 3738 8488 3741 8529 3759 8530 TIME...MOT...LOC 0244Z 270DEG 31KT 3750 8512 $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:51 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 26, 9:51 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 951 PM EDT THU JUL 26 2012 .Forecast Update... Issued at 950 PM EDT Thu Jul 26 2012 Convection continues to move steadily eastward across the forecast area this evening. Atmosphere has become more stabilized across southern Indiana and portions of north-central Kentucky where convective overturning has occurred. Despite the decrease in instability, the low-level jet has been trying to kick off some more convection across southern Indiana. This activity will most likely affect the northern half of the Louisville metro area in the next 60-90 minutes. Further south, a very pronounced outflow/mesoscale boundary lies from Ohio county east-northeastward to Madison county. Convection continues to propagate eastward along this boundary and is showing some signs of increasing in intensity. The atmosphere south of this boundary has largely remained undisturbed and is coincident with the best instability and moisture. Since this area has not been worked over, have coordinated with SPC and extended WW526 in both time and in area to cover all of southern Kentucky until 06Z (2AM EDT). As this line heads east-southeast, we'll clear out counties from the watch as the threat diminishes. Updated forecast and text products are in production and will be available shortly. && .Short Term (Tonight through Friday Night)... Issued at 300 PM EDT Thu Jul 26 2012 ...Strong to Severe Thunderstorms Likely This Afternoon and Evening with Damaging Winds and Intense Lightning... Wave train of MCV evident on visible satellite from northern Oklahoma to northern Indiana, with 4 separate rotations along the train. Perhaps another weak one over Lake Erie. Our afternoon weather right now looks to come more from a convergent boundary out ahead of this train now oriented SW to NE around Dubois county and/or from a differential heating boundary caused by that anvil shield. Not much has fired off of these boundaries yet, which may be because of subsidence on the edge of the cirrus shield coming from earlier convection. Latest AMDAR sounding from KSDF indicates an inversion at 12 kft that could be a representation of this subsidence. Expect that by mid/late afternoon our updrafts should be strong enough to overcome, along with added boundaries, any convective inhibition. Once that cap is broken, expect more numerous storms to fire off. Soundings still indicate the primary threats as damaging winds as well as excessive lightning with these storms, with a secondary threat as hail. Think wet bulb zeroes are too high for very large hail, but quarter to golf ball size is possible. Have now seen enough initiation upstream to warrant going with a watch. Should see coverage become more numerous after 5 PM across the watch area. For this evening, hi res models, the 4 km NAM and the latest rapid refresh, are trying to show additional development from the MCV now over central Missouri. That system looks to bring perhaps a second punch of storms in from the west across my southwest forecast area toward the end of the current watch, though may get some initiation ahead of that time based on heating alone. Expect most activity to die off soon after midnight. Will trend the forecast pops down to lower end chances, mainly across our southeast forecast area. As for the severity of this second set of storms, the best chance would be as the storms move through areas that did not receive the first batch. Would think again damaging winds is the main threat. Lows should fall to the low/mid 70s. The front associated with today's line of convection looks to make it to the Ohio River before dissipating overnight. Now Friday has become a tricky forecast with the latest set of models. The 06Z NAM indicated a second front developing and it's 12Z version, along with the GFS's, now also indicate this second front. Precipitable waters come down ahead of this front, but with height falls aloft, now hail looks to jump back in as a bigger threat for any storms that develop. As previous forecasts have dried out Friday, would prefer not to jump back in with scattered storms just yet. Will trend upward and mention isolated chances for now. Highs are also tricky, as they will depend on how long morning cloud cover sticks around. The NAM-based MET guidance has consistently been calling for temps around 100 for SDF and points north, whereas the MAV guidance has been quite a bit cooler. The latest MET is a little cooler, but reasonable given the lack of a real front pushing through until Friday afternoon. The good news though is that the drier air over the region should preclude Heat Advisory criteria. With a frontal passage Friday night, expect lows to be cooler than tonight. Readings should get back into the 60s for some of the normally cooler locations, but stay around 70/lows 70s for the main metro areas. .Long Term (Saturday through Thursday)... Issued at 240 PM EDT Thu Jul 26 2012 Main concern this afternoon lies in the short term period with a potential severe event at hand so have made only minor tweaks to the long term period. It still looks like Sat/Sun will be mostly dry on the back side of an upper level trough with sfc high pressure building in. Several chances of storms will exists for next week as we sit in an active NW flow with several shortwaves passing through. 20-40% POPs are in the forecast for now with timing of individual waves still quite uncertain. Temperatures will be near normal through the long term period with highs in the upper 80s to lower 90s. Lows will be in the upper 60s to lower 70s. && .Aviation (0Z TAF Issuance)... Issued at 727 PM EDT Thu Jul 26 2012 Showers and t-storms look to continue across the area through 4-6Z this evening. Will handle mainly with VCTS in the TAFs and highlight specific storms with TEMPO groups as they approach the TAF sites this evening. We should see a break in storms during the early morning hours tonight through the early afternoon hours Friday. However, an upper trough and second sfc front look to cause another round of convection some time Fri afternoon/evening. Will need to take a better look at that for the 6Z TAFs. Will focus the 0Z TAFs on ongoing convection. Any flight restrictions through the TAF period should be in t-storms. Gusty winds will continue in and outside of t-storms especially with a multitude of outflow boundaries in the area. Will handle outflows in TEMPOs as well. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RJS Long Term........AMS Aviation.........AMS
Hazardous weather outlook, Jul 26, 10:11 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1011 PM EDT THU JUL 26 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053-280515- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE 1011 PM EDT THU JUL 26 2012 /911 PM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS...GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE TONIGHT AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) KYZ054>057-061>067-070>078-081-082-280515- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1011 PM EDT THU JUL 26 2012 /911 PM CDT THU JUL 26 2012/ ...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE TONIGHT AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) MJ
In the hours before
Local storm report, Jul 26, 10:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNW DEATSVILLE 37.95N 85.59W
07/26/2012 E0.50 INCH BULLITT KY TRAINED SPOTTER
MARBLE-SIZE HAIL REPORTED FROM A SPOTTER ON SALT LICK
LANE IN SHEPHERDSVILLE
0510 PM TSTM WND DMG 1 NE TAYLORSVILLE 38.05N 85.33W
07/26/2012 SPENCER KY COUNTY OFFICIAL
TREE DOWN ALONG BRASHEARS CREEK ROAD
0523 PM HAIL 2 NNE ELIZABETHTOWN 37.73N 85.85W
07/26/2012 E0.75 INCH HARDIN KY OTHER FEDERAL
FT. KNOX WEATHER EMPLOYEE REPORTS THREE QUARTER INCH
HAIL AND APPROX. 40 KNOT WINDS JUST OUTSIDE OF
ELIZABETHTOWN
0542 PM TSTM WND DMG 2 ENE VINE GROVE 37.82N 85.94W
07/26/2012 HARDIN KY TRAINED SPOTTER
TREE BLOWN OVER ONTO POWER LINES ON PEARMAN AVENUE
CAUSING A POWER OUTAGE AT 542 PM EDT.
0600 PM HAIL GEORGETOWN 38.20N 84.55W
07/26/2012 E0.70 INCH SCOTT KY PUBLIC
DIME-SIZED HAIL REPORTED IN GEORGETOWN VIA TWITTER
0600 PM LIGHTNING 4 SE WILMORE 37.82N 84.62W
07/26/2012 JESSAMINE KY EMERGENCY MNGR
*** 1 INJ *** 67 YEAR OLD FEMALE WAS STRUCK BY
LIGHTNING WHILE IN A FIELD ON HER FARM NEAR CRENSHAW
LANE. SHE HAS BEEN TRANSPORTED TO THE UK MEDICAL CENTER
FOR TREATMENT.
0602 PM TSTM WND DMG 1 SW GEORGETOWN 38.19N 84.56W
07/26/2012 SCOTT KY PUBLIC
TREES REPORTED DOWN IN BRADFORD PLACE IN GEORGETOWN VIA
FACEBOOK
0615 PM TSTM WND GST 5 SW VERSAILLES 38.00N 84.79W
07/26/2012 M75 MPH WOODFORD KY TRAINED SPOTTER
SPOTTER CALLED IN MEASURED 75 MPH WIND GUST
0615 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
07/26/2012 WOODFORD KY FIRE DEPT/RESCUE
TREES REPORTED DOWN BY DISPATCH
0620 PM TSTM WND DMG 2 ENE CHAPLIN 37.91N 85.18W
07/26/2012 NELSON KY COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 62 LAWRENCEBURG ROAD
0630 PM TSTM WND DMG 4 N CLINTONVILLE 38.14N 84.26W
07/26/2012 BOURBON KY PUBLIC
TREE REPORTED DOWN ON CLINTONVILLE ROAD IN FRONT OF
COLUMBIANA FARM VIA FACEBOOK
0639 PM TSTM WND DMG 4 SE LEXINGTON 38.00N 84.41W
07/26/2012 FAYETTE KY BROADCAST MEDIA
MEDIA RELAYED REPORT OF TREE DOWN ON POWER LINE ON
HIDDEN SPRINGS DRIVE
0641 PM TSTM WND DMG 5 SE NEW ZION 38.15N 84.41W
07/26/2012 FAYETTE KY PUBLIC
TREE DOWN ON GREENWICH PIKE NEAR RUSSELL CAVE ROAD
0651 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
07/26/2012 ANDERSON KY PUBLIC
PICTURE OF TREE DOWN POSTED TO FACEBOOK
0651 PM TSTM WND DMG 6 SSW CLINTONVILLE 38.00N 84.32W
07/26/2012 CLARK KY BROADCAST MEDIA
TREE DOWN ON HWY 1923 NEAR TODDS ROAD
0655 PM HAIL 3 SW HENRYVILLE 38.50N 85.81W
07/26/2012 E0.88 INCH CLARK IN TRAINED SPOTTER
SPOTTER REPORTS NICKEL SIZE HAIL AND APPROX. 50 MPH
WINDS
0700 PM TSTM WND DMG 1 E HENRYVILLE 38.53N 85.75W
07/26/2012 CLARK IN BROADCAST MEDIA
LARGE BRANCH TAKEN OFF OF TREE
0708 PM HAIL 2 SW OTISCO 38.51N 85.70W
07/26/2012 E0.88 INCH CLARK IN PUBLIC
REPORT VIA FACEBOOK OF DIME TO NICKEL SIZE HAIL THAT
FELL BETWEEN CHARLESTOWN AND HENRYVILLE
0709 PM TSTM WND DMG 2 S SALVISA 37.89N 84.86W
07/26/2012 MERCER KY PUBLIC
TREE REPORTED DOWN ON GARRIOTT LANE IN SALVISA VIA
FACEBOOK
0709 PM TSTM WND DMG OTISCO 38.53N 85.67W
07/26/2012 CLARK IN TRAINED SPOTTER
A TRAINED SPOTTER ESTIMATED 60 MPH WINDS AND HALF INCH
HAIL.
0713 PM TSTM WND DMG 3 N LEXINGTON 38.09N 84.47W
07/26/2012 FAYETTE KY BROADCAST MEDIA
TREES REPORTED DOWN ON RUSSELL CAVE ROAD IN LEXINGTON
0756 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
07/26/2012 OHIO KY FIRE DEPT/RESCUE
TREE LIMBS AND POWER POLES REPORTED DOWN. AT LEAST ONE
HOUSE WITH DAMAGE.
&&
EVENT NUMBER LMK1200921 LMK1200924 LMK1200922 LMK1200938 LMK1200925
LMK1200937 LMK1200943 LMK1200926 LMK1200934 LMK1200929 LMK1200942
LMK1200930 LMK1200941 LMK1200927 LMK1200940 LMK1200928 LMK1200935
LMK1200932 LMK1200931 LMK1200939 LMK1200933 LMK1200936
LGSpecial weather statement, Jul 26, 10:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT THU JUL 26 2012
KYC031-061-085-141-183-227-270230-
LOGAN KY-OHIO KY-WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
903 PM CDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH CONTINUOUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORMS NEAR MORGANTOWN...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
PLUM SPRINGS...
MORGANTOWN...
HARTFORD...
DELAFIELD...
HORSEMILL AND JETSON...
VINEYARD AND RICHARDSVILLE...
REEDYVILLE AND ROUNDHILL...
SEGAL AND ASPHALT...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3738 8710 3746 8711 3757 8638 3756 8635
3758 8631 3702 8626 3692 8706 3706 8706
3709 8690 3715 8693 3722 8691 3727 8699
3732 8699 3736 8703 3736 8707 3732 8712
3736 8713
TIME...MOT...LOC 0202Z 264DEG 26KT 3719 8659
MPSpecial weather statement, Jul 26, 10:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EDT THU JUL 26 2012
KYC061-087-099-123-217-270245-
LARUE KY-TAYLOR KY-EDMONSON KY-GREEN KY-HART KY-
917 PM CDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF HODGENVILLE TO 7 MILES EAST OF BROWNSVILLE...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MUNFORDVILLE...
HINESDALE...
BADGER AND HIBERNIA...
MAPLE AND RIO...
WILLOWTOWN AND MAC...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 58 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3725 8630 3734 8609 3734 8607 3736 8606
3748 8579 3747 8534 3716 8587
TIME...MOT...LOC 0217Z 270DEG 24KT 3745 8565 3720 8613
EERLocal storm report, Jul 26, 10:23 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
07/26/2012 OHIO KY PUBLIC
SMALL TREES AND TREE LIMBS BROUGHT DOWN BY WINDS...
REPORTED VIA FACEBOOK
&&
EVENT NUMBER LMK1200944
LGSpecial weather statement, Jul 26, 10:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1029 PM EDT THU JUL 26 2012 KYC029-111-179-215-270300- JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY- 1029 PM EDT THU JUL 26 2012 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50 MPH WINDS... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHVIEW TO 7 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... THIXTON AND BROWNINGTON... SMITHVILLE AND SOLITUDE... WHITFIELD AND CRENSHAW... WATERFORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3812 8535 3794 8537 3791 8567 3813 8564 TIME...MOT...LOC 0229Z 285DEG 24KT 3810 8560 3791 8562 SCHOETTMER
Local storm report, Jul 26, 10:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
07/26/2012 OHIO KY TRAINED SPOTTER
SMALL TREES AND TREE LIMBS BROUGHT DOWN BY WINDS...
REPORTED VIA FACEBOOK
&&
CORRECTED SOURCE
EVENT NUMBER LMK1200944
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Larue, Marion | 62 min |
| Jul 26, 9:02 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln | 58 min |
| Jul 26, 9:14 PM EDT | Special Weather Statement | LMK | Grayson | 46 min |
| Jul 26, 9:29 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 61 min |
| Jul 26, 9:35 PM EDT | Special Weather Statement | LMK | Nicholas | 20 min |
| Jul 26, 10:03 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Ohio | 27 min |
| Jul 26, 10:07 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 28 min |
| Jul 26, 10:17 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
| Jul 26, 10:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 26, 10:38 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 27 min |
| Jul 26, 10:45 PM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 30 min |
| Jul 26, 10:52 PM EDT | Special Weather Statement | LMK | Franklin, Shelby, Spencer | 28 min |
| Jul 26, 10:53 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 20 min |
| Jul 26, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby, Woodford | 30 min |
| Jul 26, 11:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 31 min |
| Jul 26, 11:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Scott, Woodford | 28 min |
| Jul 26, 11:50 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 30 min |
| Jul 27, 12:13 AM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Jul 27, 12:19 AM EDT | Special Weather Statement | LMK | Nicholas | 16 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Jul 27, 5:55 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jul 27, 6:08 PM EDT | Special Weather Statement | LMK | Oldham | 17 min |
| Jul 27, 6:19 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 27, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 31 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 27, 6:31 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Jul 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Jul 27, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 32 min |
| Jul 27, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 29 min |
| Jul 27, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 31 min |
| Jul 27, 7:42 PM EDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Jul 27, 7:53 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.